Alert archive / Georgia / Special Weather Statements in 2020
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Apr 29, 2020, 3:08 PM EDT for Dade County, Georgia. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 29, 2020, 3:08 PM EDT (19:08 UTC)
- Expired
- Apr 29, 2020, 3:45 PM EDT
- In force
- 37 min
- Issued by
- NWS Atlanta, GA
- Hail
- 0.25 in
- Wind
- 40
County Dade County, GA
The radar
The Northeast Alabama radar (KHTX), 53 km from the middle of the area, began a volume at 19:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.1 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 981 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 206 m²/s²
- 0-3 km storm-relative helicity
- 226 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
603
WWUS82 KFFC 291908
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
308 PM EDT Wed Apr 29 2020
GAZ001-291945-
Dade GA-
308 PM EDT Wed Apr 29 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN DADE COUNTY UNTIL 345 PM
EDT...
At 308 PM EDT...a line of strong thunderstorms was along a line
extending from near Sequatchie Cave to near Cole City to near
Stevenson...and moving northeast at 40 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of these storms include
Trenton, Stephensville, New England, Morganville, Hooker, Cole City
and Wildwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3498 8560 3498 8536 3495 8538 3490 8542
3486 8544 3485 8558 3495 8560
TIME...MOT...LOC 1908Z 242DEG 35KT 3509 8560 3499 8561 3489 8579
HAIL...0.25IN
WIND...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Apr 29, 2:58 PM EDT, 10 minutes earlier.
Area forecast discussion, Apr 29, 2:58 PM EDT, 10 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 258 PM EDT Wed Apr 29 2020 .SHORT TERM /Today through Friday/... A cold front is forecast to move across the area tonight. The concern for severe thunderstorms is Not as great. SPC is now indicating a Marginal Risk for severe thunderstorms across the area this afternoon into the evening with damaging winds the main Hazard. Instability has struggled to increase with the best instability currently over the sw cwa. We are not out of the woods yet and isolated severe storms are still possible. Shower chances remain high this afternoon into tonight along with thunderstorm chances. The Shower and thunderstorm chances are expected to diminish as the night goes on. An upper level trough is forecast to move across the area on Thursday. Overall moisture is limited but you can not rule out the chance for showers, favoring far n GA, and farther south to a lesser degree. Small shower chances will linger over far n GA the first part of Thursday night before ending. The stronger winds across the area this afternoon will diminish tonight but increase again for Thursday. A wind advisory is not expected at this time on Thursday. Forecast low temperatures are expected to be within a few degrees of normal across the area tonight and generally 2-6 degrees below normal Thursday night. Forecast high temperatures are running 7-15 degrees below normal on Thursday. Overall confidence is medium. BDL LONG TERM /Friday Night through Tuesday/... Friday kicks off the start of a dry hot weekend. Temperatures will be seasonable with highs in the low to mid 70s across the area some stiff WNW winds 10-15 mph gusting to 25. Friday night marks the beginning of a wind shift as the flow gradually become more southwesterly. Temperatures begin ramp up on Saturday with highs in the low 80s for most of the area. This warming trend continues into Sunday and Monday as temps could reach the low 90s in central Georgia. A series of embedded shortwaves in the upper level flow mark the passage of a weak cold front on Tuesday. Light precip is possible Monday out ahead of the front as some moisture builds back in. For Tuesday and into Wednesday, precip should be restricted to the northern parts of Georgia in limited quantities with QPF values capped off around half an inch. A few rumbles of thunder are likely as it passes through given continuous high temperatures and moderate instability. Vaughn .AVIATION... 18Z Update... A mixed bag of MVFR/VFR ceilings for this forecast with some potential for brief IFR along with showers and thunderstorms increasing this afternoon and diminishing tonight. Surface winds South 10-15 kts with gusts 20 to 25 kts. Winds becoming West this evening around 10 kts or less. //ATL Confidence...18Z Update... Low confidence for wind direction to start. Medium confidence for all other elements. BDL && .PRELIMINARY POINT TEMPS/POPS... Athens 75 53 66 48 / 90 90 10 5 Atlanta 70 52 64 48 / 90 90 10 10 Blairsville 67 46 58 43 / 90 90 40 20 Cartersville 70 50 64 46 / 90 80 20 10 Columbus 74 53 68 49 / 90 90 5 0 Gainesville 70 52 63 47 / 90 90 20 10 Macon 77 54 69 48 / 80 80 5 5 Rome 70 50 65 46 / 90 70 20 10 Peachtree City 72 51 65 47 / 90 90 10 5 Vidalia 82 59 74 52 / 40 90 20 0 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...BDL LONG TERM....Vaughn AVIATION...BDL
Hazardous weather outlook, Apr 29, 2:45 PM EDT, 23 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 245 PM EDT Wed Apr 29 2020 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-301845- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 245 PM EDT Wed Apr 29 2020 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Thunderstorms are expected today as a cold front pushes through the area. A few strong to severe storms are possible. The primary hazard will be damaging winds, though hail and an isolated tornado cannot be ruled out. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... Thunderstorms will be possible again on Monday and Tuesday, though the exact timing is still uncertain. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines.
In the hours before
Special weather statement, Apr 29, 3:08 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
308 PM EDT Wed Apr 29 2020
GAZ001-291945-
Dade GA-
308 PM EDT Wed Apr 29 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN DADE COUNTY UNTIL 345 PM
EDT...
At 308 PM EDT...a line of strong thunderstorms was along a line
extending from near Sequatchie Cave to near Cole City to near
Stevenson...and moving northeast at 40 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of these storms include
Trenton, Stephensville, New England, Morganville, Hooker, Cole City
and Wildwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3498 8560 3498 8536 3495 8538 3490 8542
3486 8544 3485 8558 3495 8560
TIME...MOT...LOC 1908Z 242DEG 35KT 3509 8560 3499 8561 3489 8579
HAIL...0.25IN
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 4:54 PM EDT | Special Weather Statement | FFC | Walton | 36 min |
| Apr 29, 5:26 PM EDT | Special Weather Statement | FFC | Banks | 34 min |
| Apr 29, 6:31 PM EDT | Special Weather Statement | FFC | Pike | 29 min |
| Apr 29, 6:59 PM EDT | Special Weather Statement | FFC | Cobb | 31 min |
| Apr 29, 7:54 PM EDT | Special Weather Statement | FFC | Fulton | 36 min |
Nearby
Special Weather Statements in Georgia, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.